Kelley - posted on 11/02/2015 ( no moms have responded yet )
Hi, my son is 8 years old and has been successfully treating for his moderate ADHD with a low dose of Focalin. Its the only med we've ever tried. Got lucky I guess. He does well on it. My concern is, that in the last 6 months, I've noticed that my son's coughing tic (a constant clearing of the throat) has become more frequent and more pronounced. Can ADHD get worse? Does anyone know anything about the coughing tic? My sweet boy even said prayers one night "Dear God please make my coughing stop". It's obviously a compulsion or a side effect. He can't help it. The other day, he was trying to tell me a story and he could barely get it out b/c of the coughing. That's never happened before. Usually, he coughs more when he's thinking about it, if someone complains or a kid makes fun of him. When he's happy, telling me a story, it goes away. Now it doesn't.
Worried Mom in Texas